Hail, Red River
- When
- April 9, 8:15 PM CST
- Where
- Red River County, 6 mi N of Detroit
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 33.750, -95.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 9, 7:30 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CDT FRI APR 9 2004 .DISCUSSION... ISOLATED VERY STRONG THUNDERSTORMS HAVE BEEN DEVELOPING ALONG...AND ALSO SLIGHTLY AHEAD...OF A STATIONARY TO SLOWLY SOUTHWARD MOVING BOUNDARY. MAIN COLD FRONT FURTHER NORTH. HAIL HAS BEEN REPORTED PREVIOUSLY WITH THESE STORMS...AS WELL AS A TORNADO IN AT LEAST ONE. THUS FAR...STORMS HAVE SHOWN LITTLE SIGNS OF DISSIPATION SINCE SUNSET. EXPECT THESE STORMS TO MOVE ESE...SO WILL AFFECT AT LEAST SMALL PORTION OF EXTREME NE TX...EVEN IN ABSENCE OF OVERALL SOUTHWARD MOVEMENT OF AREA. && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI APR 9 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI APR 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SOUTH WINDS WILL INCREASE TODAY ACROSS THE FOUR STATE REGION... AHEAD OF AN UPPER LEVEL STORM SYSTEM WHICH WILL APPROACH EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS EVENING INTO TONIGHT. A WEAK FRONTAL BOUNDARY ACROSS NORTH TEXAS AND SOUTHERN ARKANSAS WILL BEGIN TO LIFT NORTHWARD TODAY AS SOUTH WINDS INCREASE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THE WARM FRONT LATE THIS AFTERNOON INTO TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...PRODUCING LARGE HAIL... ISOLATED DAMAGING WIND GUSTS AND HEAVY RAIN. THE THREAT AREA THIS EVENING INTO LATE TONIGHT WILL BE ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG COLD FRONT WILL ENTER THE FOUR STATE REGION EARLY SATURDAY AND PUSH THROUGH THE REGION BY SATURDAY NIGHT. THE ATMOSPHERE AHEAD OF THIS FRONTAL SYSTEM IS EXPECTED TO BECOME VERY UNSTABLE. ANY THUNDERSTORMS THAT DEVELOP ALONG THE COLD FRONT COULD BECOME SEVERE...PRODUCING STRONG AND DAMAGING WINDS ALONG WITH LARGE HAIL. THE THREAT AREA SATURDAY WILL BE THOSE AREAS OF NORTHEAST TEXAS AND NORTH LOUISIANA ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED BY LATE THIS AFTERNOON AND INTO THE NIGHT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389341.